Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 304, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 8, 2019, 4:26 PM CDT for Kemper County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 8, 2019, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:25 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 8, 4:25 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
425 PM CDT Mon Jul 8 2019
.DISCUSSION...Tonight through Tuesday night. Models have been
consistently showing two areas of convection across the CWA for
the past few days. Instability was much better to the west today
and helped support a small complex that moved into the western
zones early this afternoon. Storms continue to generate along an
area of moisture convergence. Dewpoints were in the mid to upper
70s for much of the day and a few strong storms developed. The
environment is getting worked over and activity seems to be
falling apart as it moves into the slightly drier and more stable
area.
For the northeast, instability was good and there was also a an
axis of good moisture, where a line of storms have developed and
continue to pulse up. Storms will likely develop quickly in the
area, where a few strong storms will continue. Looking for
activity to diminish around 00z everywhere this evening. AS the
upper trough get pushed further east by the ridge, the area
continues to get plenty of moist air flowing into the region, but
convection may be limited, especially for the northwest.
Temperatures will quickly rise tomorrow and peak in the mid to
upper 90s for a good portion of the area. Showers and
thunderstorms will likely limit heating in the southeast. With
heat index values expected to approach 110 in the far western
zones a heat advisory was issued for the Southeast Arkansas,
Northeast Louisiana and western Mississippi counties from mid
morning to early evening tomorrow. It will be warm tonight and
tomorrow night with temps in the lower to mid 70s. It will be
difficult to cool off day or night for the next few days, so
precautions really need to be taken to avoid heat stress.
For the Wed through Mon period, the forecast will have
a dual focus with the first being continued heat/humidity into
Thursday, then shift to the potential tropical system for late week
and into the weekend.
Into Thursday, the mid/upper high centered over the Rockies will
continue to keep our region on the eastern periphery of the ridge
and under a NW flow pattern. In the lower levels, the ridge is just
to our W and the orientation of the lower level flow is from the
NW/N which is our favorable flow regime for hot sfc conditions. Look
for this hold into Wed, then on Thu we should see some transition in
the pattern which will be discussed below. However, look for temps
to peak each afternoon in the 93-97 range with Wed possibly being
the hottest. Dew points will be high as well and boundary layer
mixing may be reduced due to slightly higher moisture in the lower
levels. This looks to result in what may be a very oppressive 3 day
stretch of heat/humidity where heat indices will peak in the 103-
110 range. Due to this, will increase/expand the Heat Threat in the
HWO to include an elevated area over the W half and extend in time
to cover Thu. Each day will see Iso/Sct afternoon storms with
chances trending higher for later week into the weekend.
Focus now shifts to the potential development of a tropical system
in the N Gulf for later this week. The latest guidance has come into
better agreement, but some uncertainty remains in the overall
evolution/track of a tropical system. Saying that, the better
probability is for a more western track which would take any
circulation center west of our forecast area. The reason for this is
based on the evolution of the upper ridge/high in the center of the
country. Into mid week this feature will amplify some as a trough
slides east into the Great Lakes region and then into the NE. The
majority of the global models and ensemble data have this solution
and the trough axis far enough east by late Thu into Fri where we
will see the upper ridge/high elongate, thus building higher heights
over the Midwest in turn pushing any tropical system more westward.
Again, this is the overall favored pattern evolution, but there are
some outliers that don't build the ridge over the Midwest and thus
the weakness remains for a turn more N into the northern Gulf
states, but this is a much lower probability scenario.
So, what would this mean for our area. Right now, increased
rain/storm chances for the Fri-Sat period with lingering decent
chances for Sun-Mon as we would be on the side of the system with
greater moisture. The good part of this is due to more
clouds/precip, temps will be less hot. Right now, we won't
highlight any impacts as there remains too much uncertainty in
track/evolution from a system that hasn't even developed. Look for
updates and increased confidence with each forecast run. /CME/
&&
.AVIATION...
18Z TAF discussion:
Looking for isolated to scattered showers and thunderstorms to
develop in the afternoon. GLH may get some nearby storms around
noon as a disturbance moves southeast into the area. Low clouds
continue to hang around MEI and should burn off over the next one
to two hours. Otherwise, VFR conditions will prevail through the
evening. Added some patchy fog and low clouds to a few places,
where model soundings suggested stratus/patchy fog would develop
again tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 95 76 95 / 16 21 8 40
Meridian 75 98 76 97 / 16 24 13 45
Vicksburg 75 95 77 95 / 16 15 5 34
Hattiesburg 75 96 76 96 / 16 31 22 64
Natchez 75 94 75 95 / 16 18 7 43
Greenville 76 94 77 95 / 16 13 7 31
Greenwood 75 94 77 95 / 16 13 6 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 7 PM CDT Tuesday for MSZ018-019-025-
034-035-040-041-047-053-059>061.
LA...Heat Advisory from 10 AM to 7 PM CDT Tuesday for LAZ007>009-015-
016-023>026.
AR...Heat Advisory from 10 AM to 7 PM CDT Tuesday for ARZ074-075.
&&Hazardous weather outlook, Jul 8, 3:04 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 304 PM CDT Mon Jul 8 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059-060-092015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Claiborne-Jefferson-Adams- 304 PM CDT Mon Jul 8 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Elevated TIMING...Tuesday Tuesday, dangerous heat likely with peak heat index values ranging from 105 to 108 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat will continue into Wednesday and Thursday. Temperatures in the mid 90s and heat indices around 105 or higher will lead to heat stress concerns across the region. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ026>033-036>039-042>046-048>052-054>058-061>066-072>074-092015- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith- Jasper-Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 304 PM CDT Mon Jul 8 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Limited TIMING...Tuesday Tuesday, caution is advised for possible dangerous heat as heat index values range from 102 to 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Dangerous heat will continue into Wednesday and Thursday. Temperatures in the mid 90s and heat indices around 105 or higher will lead to heat stress concerns across the region. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 21 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 8, 1:40 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
140 PM CDT Mon Jul 8 2019
LAZ008-009-081915-
East Carroll LA-West Carroll LA-
140 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL AND
SOUTH CENTRAL WEST CARROLL PARISHES UNTIL 215 PM CDT...
At 140 PM CDT, Meteorologists were tracking a strong thunderstorm
over Monticello, or 14 miles west of Transylvania, moving south at 5
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Monticello around 150 PM CDT.
Other locations impacted by this storm include Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3270 9150 3267 9129 3254 9129 3257 9144
3258 9145 3258 9151 3259 9155
TIME...MOT...LOC 1840Z 008DEG 5KT 3262 9142
7Special weather statement, Jul 8, 2:40 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
240 PM CDT Mon Jul 8 2019
MSZ030-082015-
Clay MS-
240 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLAY COUNTY UNTIL
315 PM CDT...
At 239 PM CDT, Meteorologists were tracking a strong thunderstorm
near Trebloc, or 7 miles northeast of Montpelier, moving southwest at
15 mph.
Dime size hail and winds up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Pala Alto around 300 PM CDT.
Montpelier around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3374 8872 3363 8874 3373 8904 3374 8904
3375 8902 3376 8893 3381 8893 3381 8872
TIME...MOT...LOC 1939Z 023DEG 13KT 3378 8884
ECSpecial weather statement, Jul 8, 3:17 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT Mon Jul 8 2019
MSZ030-082045-
Clay MS-
317 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLAY COUNTY UNTIL
345 PM CDT...
At 316 PM CDT, Meteorologists were tracking a strong thunderstorm
near Trebloc, or near Montpelier, moving south at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Montpelier around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3368 8872 3368 8870 3366 8870 3371 8904
3375 8903 3376 8893 3381 8893 3381 8872
TIME...MOT...LOC 2016Z 009DEG 7KT 3378 8891
ECSpecial weather statement, Jul 8, 3:23 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CDT Mon Jul 8 2019
LAZ025-MSZ047-053-082100-
Tensas LA-Warren MS-Claiborne MS-
323 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH...
SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE COUNTIES UNTIL 400 PM
CDT...
At 323 PM CDT, Meteorologists were tracking a strong thunderstorm
near Somerset, or 19 miles south of Tallulah, moving southeast at 10
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Tensas
Parish, southwestern Warren and central Claiborne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3223 9107 3222 9106 3222 9105 3204 9090
3193 9120 3215 9125
TIME...MOT...LOC 2023Z 337DEG 7KT 3214 9113
ECSpecial weather statement, Jul 8, 3:27 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
327 PM CDT Mon Jul 8 2019
MSZ031-082115-
Lowndes MS-
327 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOWNDES COUNTY
UNTIL 415 PM CDT...
At 325 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ethelsville, or near Columbus, moving southwest at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 8830 3329 8852 3353 8849 3352 8848
3353 8847 3354 8849 3355 8827
TIME...MOT...LOC 2025Z 038DEG 16KT 3346 8831
ECSpecial weather statement, Jul 8, 4:21 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CDT Mon Jul 8 2019
MSZ046-082200-
Kemper MS-
421 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN KEMPER COUNTY UNTIL 500
PM CDT...
At 420 PM CDT, Meteorologists were tracking a strong thunderstorm
near Electric Mills, or 20 miles northwest of Livingston, moving
southwest at 15 mph.
Dime size hail and winds up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Electric Mills around 445 PM CDT.
Porterville around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 8839 3258 8856 3271 8871 3293 8843
3293 8840 3290 8835
TIME...MOT...LOC 2120Z 039DEG 13KT 3283 8840
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:34 PM CDT | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Jul 8, 2:40 PM CDT | Special Weather Statement | JAN | Clay | 35 min |
| Jul 8, 3:17 PM CDT | Special Weather Statement | JAN | Clay | 28 min |
| Jul 8, 3:23 PM CDT | Special Weather Statement | JAN | Claiborne | 37 min |
| Jul 8, 3:27 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| Jul 8, 3:43 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 32 more | 27 hr |
| Jul 8, 4:21 PM CDT | Special Weather Statement | JAN | Kemper | 39 min |
| Jul 8, 5:22 PM CDT | Special Weather Statement | JAN | Lauderdale | 38 min |
| Jul 8, 1:40 PM CDT | Special Weather Statement | JAN | West Carroll | 35 min |
| Jul 8, 4:59 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.